Alert archive / Washington / Gale Warnings in 2016
Gale Warning 55, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 13, 2016, 2:28 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2016, 2:28 PM PDT (21:28 UTC)
- Expired
- Jun 13, 2016, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
682 WHUS76 KSEW 132128 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 228 PM PDT MON JUN 13 2016 PZZ131-132-140530- /O.UPG.KSEW.SC.Y.0140.000000T0000Z-160614T1000Z/ /O.NEW.KSEW.GL.W.0055.160613T2128Z-160614T0500Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 228 PM PDT MON JUN 13 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WIND...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. * WIND WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-140530- /O.EXB.KSEW.SC.Y.0140.000000T0000Z-160614T1000Z/ PUGET SOUND AND HOOD CANAL- 228 PM PDT MON JUN 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-140530- /O.EXA.KSEW.SC.Y.0140.000000T0000Z-160614T0700Z/ ADMIRALTY INLET- 228 PM PDT MON JUN 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-140530- /O.EXT.KSEW.SC.Y.0140.000000T0000Z-160614T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 228 PM PDT MON JUN 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
1 follow-up statement
940 WHUS76 KSEW 140406 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 906 PM PDT MON JUN 13 2016 PZZ131-132-141200- /O.CON.KSEW.GL.W.0055.000000T0000Z-160614T0500Z/ /O.EXB.KSEW.SC.Y.0140.160614T0600Z-160614T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 906 PM PDT MON JUN 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WIND...WEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-141000- /O.CON.KSEW.SC.Y.0140.000000T0000Z-160614T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 906 PM PDT MON JUN 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WIND...SOUTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-140700- /O.CON.KSEW.SC.Y.0140.000000T0000Z-160614T0700Z/ ADMIRALTY INLET- 906 PM PDT MON JUN 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND...NORTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 13, 9:30 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 13, 9:30 AM PDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
930 AM PDT MON JUN 13 2016
.SYNOPSIS...A weak cold front will move through Western Washington
today. A deep upper low will bring cool showery weather late Monday
through Tuesday night with thunderstorms possible Tuesday. The upper
low will move south off the coast Wednesday through Saturday, with a
chance of showers each day. Dry warmer weather is possible by Sunday.
&&
.SHORT TERM...Showers developed early this morning in the north
interior ahead of a weak front moving onto the coast. The front is
apparent in radar imagery as a line of showers moving across the
Olympic Peninsula. Showers will develop over the Seattle metro area
late this morning. Highs today will be in the upper 50s to low 60s.
Tuesday will be cool and showery. An upper level low will be over
Western Washington Tuesday with 500 mb temperatures approaching -30C
late in the day. A low level convergence pattern will remain intact
throughout the day. Current model timing puts showers over most of
the area in the afternoon. Temperatures will be well below normal,
mostly in the mid to upper 50s, with near record low maximum
temperatures possible. In addition there will be a chance of
thunderstorms in the afternoon with lifted indexes near or just
below zero and convective temperatures only in the mid 50s. Snow
levels will lower to near 4000 feet with the potential for up to 6
inches of snow in the higher elevations like Paradise on Mount
Rainier.
The upper level low moves southwest on Wednesday with the flow aloft
over Western washington becoming south southwesterly. Convergence
at the lower levels will dissipate Tuesday night. The air mass will
remain unstable with the best chance for showers coming in the
afternoon. Highs will be a little warmer than Tuesday...in the upper
50s to mid 60s. Burke/Felton
.LONG TERM...Previous discussion...Some differences in the extended
models this morning. Models still in good agreement on Thursday with
the upper level low off the Oregon coast. Models are not generating
much precipitation with the low to the south of the area. The air
mass is still a little unstable. Enough to keep a chance of showers
in the forecast. The best chances will be later in the afternoon.
Models differences start to show up on Friday with the gfs moving
the low to the Oregon coast and weakening the low a bit while the
ecmwf keeps the low offshore and a little stronger. The weaker and
further south gfs solution is pretty dry for the area while the
stronger and further north ecmwf solution keeps showers over the
area. Big differences in the models on Saturday wit the gfs
starting to build an upper level ridge over the area while the
ecmwf has what is left of the upper level low over the area. There
is better agreement on Sunday with both models dry with increasing
500 mb heights. Until there is better model consensus will stay
wit the chance of showers forecast Wednesday night through
Saturday with a drier and warmer day on Sunday. Felton
&&
.AVIATION...An upper level trough will dig into the Pac NW today
and then become a closed upper low centered over southwest B.C.
on Tuesday. As a result, the air mass will be moist and
increasingly unstable owing to the cooling of air aloft.
Convective shower activity will pick up this afternoon, focusing
most prominently near the Puget Sound Convergence Zone (PSCZ) between
Everett and Seattle. One or two strikes of lightning cannot be
ruled out in the PSCZ, but it is not enough for inclusion in any
TAFs. Variable cigs and vsbys owing to convective activity.
Ranging from IFR within more vigorous convective cells and on Tue
AM, to VFR during PM hours outside convective cells.
KSEA...Expect a few passing showers for the next 30 hours. Showers
will be more focused from now through 21z. Air mass becomes more
unstable on Tue afternoon, with a brief round of lightning a more
distinct possibility sometime Tue afternoon. PSCZ will stay
comfortably north of the terminal today, maintaining SW sfc winds.
Haner
&&
.MARINE...Weak cold frontal passage today will enhance onshore
flow through this evening. Will be a close call with Gales in the
Strait late this afternoon and this evening. Have 20-30 kt in the
forecast there right now, but could just as easily hit 35 kt for a
time later today. Weaker onshore flow will persist for the rest of
this week. Haner
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 3 AM PDT Tuesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until midnight PDT tonight for Northern
Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.